Alert archive / Alabama / Special Weather Statements in 2020
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 15, 2020, 2:08 PM CDT for Washington County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2020, 2:08 PM CDT (19:08 UTC)
- Expired
- Jul 15, 2020, 3:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Mobile, AL
County Washington County, AL
The radar
The Mobile radar (KMOB), 52 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1780 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
683 WWUS84 KMOB 151908 SPSMOB Special Weather Statement National Weather Service Mobile AL 208 PM CDT Wed Jul 15 2020 ALZ052-053-261-262-152000- Clarke AL-Baldwin Inland AL-Washington AL-Mobile Inland AL- 208 PM CDT Wed Jul 15 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHEASTERN MOBILE...NORTHWESTERN BALDWIN...SOUTHEASTERN WASHINGTON AND SOUTHERN CLARKE COUNTIES UNTIL 300 PM CDT... At 208 PM CDT, the strong thunderstorm was located 6 miles southeast of McIntosh, or 19 miles south of Jackson, moving south at 15 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Stockton, Mount Vernon, Calvert, McIntosh, Movico and I65 And AL 225. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3097 8812 3130 8807 3130 8783 3094 8784 TIME...MOT...LOC 1908Z 000DEG 15KT 3123 8794 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 15, 12:53 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 15, 12:53 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1253 PM CDT Wed Jul 15 2020 .NEAR TERM /Now Through Thursday/...A large complex of thunderstorms is ongoing over south-central Alabama at this time per latest radar and satellite observations. Outflow from this thunderstorm complex continues to spread out to the north and west across the remainder of the local area, and will serve as a focus for more thunderstorm development into the evening hours. Additionally, thunderstorms more isolated in nature are developing in the heat of the day over interior SW AL and SE MS. This activity will continue into evening hours as well. The environment in areas not worked over by morning convection continues to support an elevated threat for wet microbursts, so cannot rule out some locally damaging wind gusts in stronger storms through the remainder of this afternoon particularly for inland areas west of I-65. The Storm Prediction Center has highlighted our area in a Marginal Risk for severe thunderstorms to reflect this potential. Thunderstorms will dissipate after dark with the loss of daytime heating and a brief lull in activity will follow thereafter into the early overnight hours tonight. By early Thursday morning, however, more thunderstorms are expected to develop offshore and along the coast, once again spreading inland throughout the day Thursday. More focus will be placed on coastal AL and MS on Thursday (as opposed to the FL panhandle and south-central Alabama this morning) since the upper low supporting this thunderstorm activity retrogrades southwest over the central Gulf and opens up into a weak inverted trough through that time. Temperatures continue to run a few degrees cooler than recent days, thanks in large part to the increase in shower and thunderstorm coverage. Highs on Thursday reach the upper 80s to low 90s, with heat indices again expected to remain below advisory criteria and in the 100 to 105 degree range. That said, a few locations near the coast could see heat indices briefly reach as high as 108 degrees during the mid or late morning hours before thunderstorm outflows and boundary layer mixing mitigate temperatures and dewpoints. /49 && .AVIATION... 18Z issuance...Widespread thunderstorm activity is ongoing across the area, with a scattered borderline VFR/MVFR cu field prevailing elsewhere. Thunderstorms will continue through the evening before dissipating after dark. Some of these storms could produce strong, erratic wind gusts in addition to locally lower cigs/vis and frequent lightning. Outside of convection, winds remain generally light throughout the period. VFR conditions prevail overnight tonight before more thunderstorms develop along the coast and spread inland Thursday morning and afternoon. /49 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 15, 10:28 AM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
1028 AM CDT Wed Jul 15 2020
FLZ205-206-151600-
Okaloosa Inland FL-Okaloosa Coastal FL-
1028 AM CDT Wed Jul 15 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN OKALOOSA COUNTY UNTIL 1100 AM CDT...
At 1028 AM CDT, the strong thunderstorm was located 6 miles north of
Wright, moving east at 20 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Eglin AFB, Valparaiso, Mary
Esther, Ocean City, Lake Lorraine, Shalimar and Cinco Bayou.
LAT...LON 3041 8666 3041 8680 3068 8679 3069 8639
3045 8640 3050 8645 3051 8643 3051 8642
3052 8650 3051 8649 3046 8649 3043 8661
3041 8659 3040 8660 3039 8652 3039 8680
TIME...MOT...LOC 1528Z 258DEG 19KT 3055 8664Special weather statement, Jul 15, 1:03 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
103 PM CDT Wed Jul 15 2020
ALZ262-264-FLZ201-151845-
Baldwin Central AL-Baldwin Inland AL-Escambia Inland FL-
103 PM CDT Wed Jul 15 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 145 PM CDT...
At 103 PM CDT, the strong thunderstorm was located 6 miles southwest
of Bay Minette, moving northeast at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Bay Minette, Stockton, Stapleton and I65 And AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3067 8782 3076 8793 3076 8792 3078 8792
3077 8793 3077 8794 3081 8799 3082 8795
3085 8795 3086 8798 3091 8794 3090 8793
3092 8793 3093 8792 3092 8791 3095 8790
3095 8787 3097 8789 3109 8778 3090 8755
TIME...MOT...LOC 1803Z 223DEG 11KT 3082 8786Special weather statement, Jul 15, 1:31 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
131 PM CDT Wed Jul 15 2020
ALZ263-265-151915-
Mobile Coastal AL-Mobile Central AL-
131 PM CDT Wed Jul 15 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 215 PM CDT...
At 131 PM CDT, the strong thunderstorm was located over Tillmans
Corner, moving southwest at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Theodore,
Chickasaw, Grand Bay, I65 And I165 and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3047 8840 3079 8811 3076 8802 3073 8802
3074 8800 3075 8800 3075 8799 3069 8801
3069 8800 3067 8803 3065 8803 3066 8805
3064 8806 3061 8805 3057 8809 3054 8808
3045 8811 3040 8811
TIME...MOT...LOC 1831Z 029DEG 8KT 3058 8816Special weather statement, Jul 15, 2:08 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 208 PM CDT Wed Jul 15 2020 ALZ052-053-261-262-152000- Clarke AL-Baldwin Inland AL-Washington AL-Mobile Inland AL- 208 PM CDT Wed Jul 15 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHEASTERN MOBILE...NORTHWESTERN BALDWIN...SOUTHEASTERN WASHINGTON AND SOUTHERN CLARKE COUNTIES UNTIL 300 PM CDT... At 208 PM CDT, the strong thunderstorm was located 6 miles southeast of McIntosh, or 19 miles south of Jackson, moving south at 15 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Stockton, Mount Vernon, Calvert, McIntosh, Movico and I65 And AL 225. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3097 8812 3130 8807 3130 8783 3094 8784 TIME...MOT...LOC 1908Z 000DEG 15KT 3123 8794
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 11:40 AM CDT | Areal Flood Advisory | MOB | Covington, Escambia | 3 hr |
| Jul 15, 1:03 PM CDT | Special Weather Statement | MOB | Baldwin | 42 min |
| Jul 15, 1:10 PM CDT | Special Marine Warning | MOB | 65 min | |
| Jul 15, 1:15 PM CDT | Areal Flood Advisory | MOB | Butler, Clarke, Conecuh, Covington, Crenshaw, Escambia and 1 more | 2 hr |
| Jul 15, 1:17 PM CDT | Special Marine Warning | MOB | 88 min | |
| Jul 15, 1:20 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jul 15, 1:31 PM CDT | Special Weather Statement | MOB | Mobile | 44 min |
| Jul 15, 1:32 PM CDT | Special Marine Warning | MOB | 88 min | |
| Jul 15, 1:56 PM CDT | Areal Flood Advisory | MOB | Mobile | 2 hr |
| Jul 15, 2:17 PM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Jul 15, 2:34 PM CDT | Special Weather Statement | MOB | Washington | 41 min |
| Jul 15, 3:09 PM CDT | Areal Flood Advisory | MOB | Mobile, Washington | 3 hr |
| Jul 15, 3:39 PM CDT | Special Weather Statement | MOB | Choctaw | 51 min |
| Jul 15, 9:33 AM CDT | Areal Flood Advisory | MOB | Escambia | 57 min |
| Jul 15, 10:28 AM CDT | Special Weather Statement | MOB | Okaloosa | 32 min |
| Jul 15, 3:04 PM CDT | Special Weather Statement | MOB | George | 41 min |
| Jul 15, 3:32 PM CDT | Special Weather Statement | MOB | George, Greene | 43 min |
| Jul 15, 3:42 PM CDT | Severe Thunderstorm Warning | MOB | George, Stone | 48 min |
| Jul 15, 4:22 PM CDT | Special Weather Statement | MOB | Perry | 38 min |
Nearby
Special Weather Statements in Alabama, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.